MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM
Model Number BCS XP SYSTEM
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer contacted a siemens customer care center (ccc) regarding a discordant, falsely elevated activated partial thromboplastin time (aptt) result on one patient sample on the bcs xp system.Siemens reviewed the files that were provided by the customer and determined that there was no indication of a reagent malfunction.The customer ran a validation kit (pathromtin sl lot 536708b) on a bcs xp system (serial number (sn): (b)(4)) and samples (b)(6) failed while all the other samples passed.The same kit was used on another bcs xp system (sn: 121591) and validation passed.The customer repeated the validation with a new kit, different reagent lot, with fresh water on the first bcs xp system and experienced the same failures.A customer service engineer (cse) was dispatched to the customer site and replaced the sample probe and the sample wash station.The cse verified performance of the system and observed that the system was working within specifications, and all quality control levels were within specification.The discordant, falsely elevated activated partial thromboplastin time (aptt) result was potentially due to debris occluding the sample probe from the sample wash station.No further issues have been observed after the sample probe and the wash station were replaced.The system is performing according to specifications.No further evaluation of the device is required.
 
Event or Problem Description
After failing a validation kit test on a bcs xp system, the customer repeated previously run patient samples and determined that a discordant, falsely elevated activated partial thromboplastin time (aptt) result using pathromtin sl reagent lot 536708b on a bcs xp system (serial number (sn): (b)(4)) was reported to the physician(s).The same patient sample was repeated on a second bcs xp system (sn: (b)(4)) and resulted lower.The customer stated that the pathologist reviewed the initial and repeat results and concluded that the obtained results were not significant because the patient had subsequent lab work done every 5 hours.There are no reports of patient intervention nor adverse health consequences due to the discordant, falsely elevated aptt results.

Brand Name
BCS XP SYSTEM
Common Device Name
BCS XP SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key8708760
Report Number9610806-2019-00057
Device Sequence Number11217892
Product Code GKP
UDI-Device Identifier00630414945514
UDI-Public00630414945514
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K970431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBCS XP SYSTEM
Device Catalogue Number10459330
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2019
Initial Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1